Alert archive / Maryland / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 82, NWS Wakefield, VA

May 5, 2021Worcester County, Maryland; Accomack County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 5, 2021, 5:28 PM EDT for Worcester County, Maryland; Accomack County, Virginia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2021, 5:28 PM EDT (21:28 UTC)
Expired
May 5, 2021, 5:49 PM EDT
In force
21 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Worcester County, MD, Accomack County, VA

The radar

The Dover AFB radar (KDOX), 77 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

061 
WUUS51 KAKQ 052128
SVRAKQ
MDC047-VAC001-052200-
/O.NEW.KAKQ.SV.W.0082.210505T2128Z-210505T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
528 PM EDT Wed May 5 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Worcester County in southeastern Maryland...
  Northern Accomack County in southeastern Virginia...

* Until 600 PM EDT.

* At 528 PM EDT, severe thunderstorms were located along a line
  extending from Delmar to 6 miles northwest of Lawsonia, moving east
  at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Severe thunderstorms will be near,
  Ocean City, Pocomoke City, Berlin, Ocean Pines and Cape Isle Of 
  Wight around 600 PM EDT.

Other locations impacted by these severe thunderstorms include
Bishop, Horntown, Boxiron, Ocean City Municipality, Goodwill, Public
Landing, Greenbackville, Ironshire, Temperanceville and West Ocean
City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3841 7502 3827 7505 3808 7514 3785 7531
      3783 7541 3791 7567 3844 7523
TIME...MOT...LOC 2128Z 285DEG 33KT 3845 7557 3804 7591 

HAIL...<.75IN
WIND...60MPH
 
$$

Rogers
2 follow-up statements
281 
WWUS51 KAKQ 052142
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
542 PM EDT Wed May 5 2021

MDC047-VAC001-052200-
/O.CON.KAKQ.SV.W.0082.000000T0000Z-210505T2200Z/
Worcester MD-Accomack VA-
542 PM EDT Wed May 5 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EASTERN WORCESTER AND NORTHERN ACCOMACK COUNTIES...

At 541 PM EDT, severe thunderstorms were located along a line
extending from near Parsonsburg to near Marion Station, moving east
at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

These severe storms will be near...
  Ocean Pines around 605 PM EDT.
  Cape Isle Of Wight around 610 PM EDT.
  Ocean City around 615 PM EDT.

Other locations impacted by these severe thunderstorms include West
Ocean City, Public Landing and Ocean City Municipality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3841 7503 3827 7505 3807 7514 3785 7531
      3783 7541 3791 7547 3842 7513
TIME...MOT...LOC 2141Z 285DEG 33KT 3842 7544 3801 7579 

HAIL...<.75IN
WIND...60MPH
 
$$

Rogers
761 
WWUS51 KAKQ 052149
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
549 PM EDT Wed May 5 2021

MDC047-VAC001-052159-
/O.CAN.KAKQ.SV.W.0082.000000T0000Z-210505T2200Z/
Worcester MD-Accomack VA-
549 PM EDT Wed May 5 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WORCESTER AND NORTHERN
ACCOMACK COUNTIES IS CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 3841 7503 3827 7505 3807 7514 3785 7531
      3783 7541 3791 7547 3842 7513
TIME...MOT...LOC 2146Z 285DEG 33KT 3841 7538 3800 7573 

$$

Rogers

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:21 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 5, 4:21 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
421 PM EDT Wed May 5 2021

.SYNOPSIS...
A cold front crosses the area this evening into tonight. High
pressure builds into and across the region late tonight into
Thursday afternoon. An area of low pressure brings increased
clouds and scattered showers Friday into Friday night. Dry
weather returns for Saturday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 355 PM EDT Wednesday...

Late this aftn, low pressure was centered just ESE of Long
Island NY, with a cold front extending SW through nrn DE, nrn
and wrn VA. Latest radar showed an area of sctd showers and
tstms tracking ESE toward the VA nrn neck and the Lower MD ern
shore. Otherwise, the sky was partly to mostly sunny with temps
in the lower to mid 80s.

The latest reflectivity CAMs indicate that this activity will
push across the VA nrn neck, and the Lower MD ern shore from
late this aftn (3-4 pm) until 6 or 7 pm this evening, with
isolated to sctd activity moving through SE VA and NE NC from
about 5 pm to 9 pm. SPC has maintained a Marginal Risk for most
of the CWA, highlighting the potential for a few strong to
severe storms. The main threats will be damaging wind gusts
and marginally severe hail.

The cold front pushes offshore tonight, with clearing into Thu
morning. Lingering PoPs along the SE coast to around 1 or 2 am,
then dry weather thereafter. Clearing/turning cooler and drier.
Lows will range from the mid 40s to the mid 50s.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 355 PM EDT Wednesday...

High pressure will build over the area then offshore for Thu
into Thu evening. Mostly sunny and pleasant with high temps
ranging from the mid 60s to near 70. The high will slide out to
sea Thu night, and a trough of low pressure will approach from
the west. Becoming partly to mostly cloudy with isolated showers
possible over SW or srn areas twd Fri morning. Lows will range
from the mid 40s to lower 50s.

Fri into Fri night, the combination of the trough of low
pressure sliding through the region and weak sfc low pressure
moving off the NC coast, will result in a mostly cloudy sky with
a 50-70% of showers across the area. Highs will mainly be in the
lower to mid 60s on Fri, with lows Fri night ranging through the
40s to around 50, with the sky becoming mostly clear or partly
cloudy Fri night into Sat morning. Weak sfc high pressure will
build into the region for Sat, resulting in a mostly sunny sky
and high temps ranging from the mid 60s to near 70.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 400 PM EDT Wednesday...

Rather fast, progressive pattern will prevail for the extended
period, and will lean toward the 12Z ECMWF for the timing of the
systems/pcpn chances. Will maintain dry weather for Sat night
with lows ranging from the lower 40s to the lower 50s. A warm
front will lift into and across the region on Sun, with slgt
chance to chance PoPs over the nrn half of the CWA. Low pressure
and an associated cold front will then approach and push across
the area Sun night into early Mon night, resulting in the
chance for showers and maybe a tstm. Highs on Sun and Mon will
range from the upper 60s N, to the mid to upper 70s S. Lows Sun
night will range from the lower 50s to the lower 60s.

Dry weather expected for late Mon night into Tue night, as sfc
high pressure builds in from the NW or N. Low pressure tracking
south of the area during Wed, could bring a chance for showers,
esply Wed aftn into Wed night. Highs on Tue and Wed will range
from the mid 60s to lower 70s.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 200 PM EDT Wednesday...

VFR conditions will prevail at the TAF sites this aftn into Thu
aftn. However, isolated to sctd showers and tstms will develop
across the area this aftn, and move ESE through the CWA into
this evening, as a cold front crosses the region. SW-W winds
10-15 kt, with gusts to 20-25 kt outside of any developing
convection, will become NW or N behind the front. Isolated MVFR
conditions could occur in any stronger storms.

OUTLOOK... Clearing out tonight, with VFR conditions expected
for Thu into early Thu night. Additional sctd showers and
perhaps an isolated tstm (SE terminals) during Fri, as low
pressure and upper trough crosses the area. A brief period of
sub-VFR CIGs possible very late Thu night through Fri.

&&

.MARINE...
As of 400 PM EDT Wednesday...

Cold front is approaching the area from the northwest this
afternoon. Isolated thunderstorms may produce strong wind gusts this
afternoon and evening. Ahead of the cold front, southwest winds have
increased across southeastern VA and the northern Outer Banks. SCAs
are already in effect for the southern Chesapeake Bay, Currituck
Sound, James River, and York River for southwest winds gusting up to
25 kt. Winds may subside this evening to below SCA levels, but SCA
will be in effect through Thursday morning for strong NW winds. The
SCAs for the remainder of the bay and Rappahannock River begin at 7
PM tonight and end Thursday morning. SCA for the Atlantic Ocean
coastal waters will begin at 10 PM and remain in effect through
early Thursday morning. Behind the cold front, winds will become NW
20-25 kt with gusts around 30 kt overnight tonight. Strongest NW
winds will be between Midnight and 6 AM Thursday. Waves in the bay
will build to 3-4 ft (2-3 ft in the tidal river), and seas will
build to 3-5 ft tonight and Thursday morning.

The center of sfc high pressure will become centered over the
region Thursday, with winds quickly diminishing Thursday
morning. Winds are expected to be N-NW 5-10 kt by Thursday
afternoon and become easterly 5-10 kt Friday.

Sfc low pressure is forecasted off the Outer Banks coast Friday
afternoon and track east. Westerly winds will increase over area
coastal waters late Friday and into the weekend.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 AM EDT Thursday for ANZ633-
     636>638.
     Small Craft Advisory until 10 AM EDT Thursday for ANZ632-634.
     Small Craft Advisory from 7 PM this evening to 7 AM EDT
     Thursday for ANZ635.
     Small Craft Advisory from 7 PM this evening to 10 AM EDT
     Thursday for ANZ630-631.
     Small Craft Advisory from 10 PM this evening to 7 AM EDT
     Thursday for ANZ650-652-654.
     Small Craft Advisory from 10 PM this evening to 10 AM EDT
     Thursday for ANZ656-658.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...MAM/TMG
AVIATION...TMG
MARINE...CP/JDM
Hazardous weather outlook, May 5, 4:46 AM EDT, 12 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
446 AM EDT Wed May 5 2021

MDZ021>025-VAZ048-060>062-064>069-075>083-085-087-088-509>522-060845-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Middlesex-Greensville-Sussex-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
446 AM EDT Wed May 5 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Scattered thunderstorms are possible across the outlook area after
2 pm into early this evening. A few storms could become strong to
severe with strong gusty winds...small hail...and brief, heavy
downpours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and tonight.

NCZ012>017-030>032-102-VAZ084-086-089-090-092-093-095>100-523>525-
060845-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Gloucester-Mathews-Surry-
James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Virginia Beach-Accomack-York-Newport News-
Hampton/Poquoson-
446 AM EDT Wed May 5 2021

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Scattered thunderstorms are possible across the outlook area late
this afternoon and tonight. A few storms could become strong to
severe with strong gusty winds...small hail...and brief, heavy
downpours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and tonight.

In the hours before

Special weather statement, May 5, 3:31 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Wakefield VA
331 PM EDT Wed May 5 2021

VAZ075-076-052015-
Richmond-Westmoreland-
331 PM EDT Wed May 5 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTMORELAND COUNTY...

At 330 PM EDT, a strong thunderstorm was located over Colonial Beach,
moving southeast at 30 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Locations impacted include...
Colonial Beach, Montross, Coles Point, Hague, Lerty, Currioman
Landing, Potomac Beach, Oak Grove, Mount Holly, Peeds, Foneswood,
Oldhams, Stratford Hall, Potomac Mills, Erica, Kremlin, Westmoreland
State and Templeman.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3826 7696 3823 7696 3821 7695 3820 7691
      3817 7687 3816 7684 3817 7676 3815 7661
      3811 7660 3808 7655 3797 7664 3816 7706
      3818 7705 3826 7704 3828 7698
TIME...MOT...LOC 1930Z 294DEG 25KT 3829 7698

Rogers
Special weather statement, May 5, 4:26 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wakefield VA
426 PM EDT Wed May 5 2021

MDZ021>023-052115-
Dorchester-Wicomico-Somerset-
426 PM EDT Wed May 5 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET...WICOMICO
AND NORTHEASTERN DORCHESTER COUNTIES...

At 425 PM EDT, a strong thunderstorm was located near Vienna, or 8
miles southwest of Hurlock, moving southeast at 30 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Locations impacted include...
Salisbury, Fruitland, Salisbury University, Delmar, Hebron,
Sharptown, Secretary, Vienna, Parsonsburg, Pittsville, East New
Market, Mardela Springs, Brookview, Green Hill, Catchpenny, Trinity,
Salisbury-Wicomico, Royal Oak, Eden and Allen.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3853 7570 3846 7569 3845 7554 3840 7542
      3828 7553 3828 7561 3825 7560 3822 7558
      3818 7562 3849 7606 3861 7596 3861 7595
      3862 7596 3864 7594
TIME...MOT...LOC 2025Z 305DEG 24KT 3852 7592

Rogers
Special weather statement, May 5, 4:36 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
436 PM EDT Wed May 5 2021

MDZ021>023-052115-
Dorchester-Wicomico-Somerset-
436 PM EDT Wed May 5 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SOMERSET AND
SOUTHWESTERN WICOMICO COUNTIES...

At 436 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles south of Vienna to 10 miles west
of Tylerton. Movement was southeast at 40 mph.

Wind gusts in excess of 40 mph are possible with these storms.

Locations impacted include...
Princess Anne, University Of Maryland Eastern Shore, Tangier,
Lawsonia, Westover, Deal Island, Tylerton, Whitehaven, Wetipquin,
Kingston, Mount Vernon, Waterview, Oriole, Byrdtown, Fairmount, Upper
Hill, Smith Island, Hopewell, Dames Quarter and Widgeon.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3839 7592 3829 7594 3835 7586 3818 7562
      3781 7596 3784 7605 3797 7605 3807 7578
      3808 7578 3807 7579 3806 7587 3814 7579
      3807 7601 3812 7609 3827 7603 3824 7603
      3818 7595 3822 7582 3824 7597
TIME...MOT...LOC 2036Z 305DEG 33KT 3833 7590 3798 7621

Rogers
Special weather statement, May 5, 5:05 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wakefield VA
505 PM EDT Wed May 5 2021

MDZ022>025-VAZ099-052145-
Wicomico-Maryland Beaches-Somerset-Inland Worcester-Accomack-
505 PM EDT Wed May 5 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SOMERSET...
SOUTHEASTERN WICOMICO...WORCESTER AND NORTHERN ACCOMACK COUNTIES...

At 505 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Parsonsburg to near Lawsonia.
Movement was east at 35 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Pocomoke City, Princess Anne, Berlin, Snow Hill, Westover,
Parsonsburg, Marion Station, Newark, Lawsonia, Cape Isle Of Wight,
Ocean Pines, West Pocomoke, Pittsville, Willards, Saxis, Hallwood,
Ocean City Municipality, Cokesbury, Wallops Island and Sanford.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3807 7516 3782 7538 3784 7542 3783 7543
      3795 7587 3798 7586 3797 7590 3803 7585
      3803 7582 3804 7583 3805 7582 3805 7580
      3807 7581 3806 7580 3807 7578 3808 7578
      3808 7580 3845 7543 3845 7505
TIME...MOT...LOC 2105Z 282DEG 31KT 3843 7545 3800 7590

Rogers

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 3:39 PM EDTSevere Thunderstorm WarningAKQDorchester61 min
May 5, 4:26 PM EDTSpecial Weather StatementAKQWicomico49 min
May 5, 4:36 PM EDTSpecial Weather StatementAKQSomerset39 min
May 5, 5:05 PM EDTSpecial Weather StatementAKQWorcester40 min
May 4, 8:00 PM EDTSpecial Weather StatementAKQAccomack60 min
May 4, 8:04 PM EDTSpecial Marine WarningAKQ56 min
May 4, 8:07 PM EDTSpecial Marine WarningAKQ53 min
May 5, 3:31 PM EDTSpecial Weather StatementAKQWestmoreland44 min
May 5, 5:11 PM EDTSpecial Marine WarningAKQ19 min
May 5, 5:22 PM EDTSpecial Marine WarningAKQ53 min
May 5, 6:01 PM EDTSpecial Marine WarningAKQ44 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.